Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 26, 2006, 8:40 PM CDT for Dyer County, Lauderdale County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 8:40 PM CDT (01:40 UTC)
- Expired
- May 26, 2006, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2891 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 270141
FFWMEG
TNC045-097-270345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DYER COUNTY IN NORTHWEST TENNESSEE
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 1045 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA. AT 835 PM CDT...LAW ENFORCEMENT REPORTED WATER
COVERING THE ROADS IN HALLS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNIONVILLE...ROELLEN...NEWBERN...MISTON...MILLSFIELD...HALLS...
EDITH...DYERSBURG AND BRADLEYTOWN.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3619 8917 3593 8922 3573 8945 3578 8974
3620 8961
$$1 follow-up statement
000
WGUS74 KMEG 270338
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT FRI MAY 26 2006
TNC045-097-270345-
LAUDERDALE TN-DYER TN-
1037 PM CDT FRI MAY 26 2006
...A FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR DYER AND
LAUDERDALE COUNTIES...
AT 1035 PM CDT...HEAVY RAIN HAD DIMINISHED ACROSS DYER AND
LAUDERDALE COUNTIES...AND NO FURTHER FLASH FLOODING IS EXPECTED.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3619 8917 3593 8922 3573 8945 3578 8974
3620 8961
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 8:37 PM CDT, 3 minutes earlier.
Area forecast discussion, May 26, 8:37 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 837 PM CDT FRI MAY 26 2006 .UPDATE... THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. STORMS APPEAR TO HAVE BE LESS LIKELY TO PRODUCE HAIL AND MORE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME BUT WILL NEED TO UPDATE ONCE SEVERE THUNDERSTORM WATCH EXPIRES. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 26, 11:23 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1123 AM CDT FRI MAY 26 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271830- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1123 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH INCREASINGLY UNSTABLE CONDITIONS TO ALLOW FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW FOR DAILY CHANCES OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. GIVEN THE DEGREE OF INSTABILITY EXPECTED...A FEW OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, May 26, 7:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
&&
ARSLocal storm report, May 26, 7:07 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0640 PM HAIL MARMADUKE 36.19N 90.39W
05/26/2006 E0.75 INCH GREENE AR PUBLIC
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
&&
ARSLocal storm report, May 26, 7:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0635 PM TSTM WND GST DYERSBURG 36.04N 89.38W
05/26/2006 M65 MPH DYER TN AWOS
OBSERVED AT DYERSBURG AIRPORT.
0640 PM HAIL MARMADUKE 36.19N 90.39W
05/26/2006 E0.75 INCH GREENE AR PUBLIC
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
&&
ARSLocal storm report, May 26, 7:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0635 PM TSTM WND GST DYERSBURG 36.04N 89.38W
05/26/2006 M65 MPH DYER TN AWOS
OBSERVED AT DYERSBURG AIRPORT.
0640 PM HAIL MARMADUKE 36.19N 90.39W
05/26/2006 E0.75 INCH GREENE AR PUBLIC
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
0735 PM HAIL CLARKTON 36.45N 89.97W
05/26/2006 E1.00 INCH DUNKLIN MO AMATEUR RADIO
&&
ARSLocal storm report, May 26, 8:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0635 PM TSTM WND GST DYERSBURG 36.04N 89.38W
05/26/2006 M65 MPH DYER TN AWOS
OBSERVED AT DYERSBURG AIRPORT.
0640 PM HAIL MARMADUKE 36.19N 90.39W
05/26/2006 E0.75 INCH GREENE AR PUBLIC
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
0735 PM HAIL CLARKTON 36.45N 89.97W
05/26/2006 E1.00 INCH DUNKLIN MO AMATEUR RADIO
0815 PM HAIL 3 N NEWBERN 36.16N 89.27W
05/26/2006 E1.00 INCH DYER TN AMATEUR RADIO
&&
ARSLocal storm report, May 26, 8:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
0555 PM HAIL 5 NE STEELE 36.14N 89.78W
05/26/2006 E1.00 INCH PEMISCOT MO EMERGENCY MNGR
0635 PM TSTM WND GST DYERSBURG 36.04N 89.38W
05/26/2006 M65 MPH DYER TN AWOS
OBSERVED AT DYERSBURG AIRPORT.
0640 PM HAIL MARMADUKE 36.19N 90.39W
05/26/2006 E0.75 INCH GREENE AR PUBLIC
0645 PM HAIL 6 E UNION CITY 36.42N 88.94W
05/26/2006 E0.75 INCH OBION TN LAW ENFORCEMENT
0655 PM HAIL UNION CITY 36.42N 89.05W
05/26/2006 E0.75 INCH OBION TN TRAINED SPOTTER
0735 PM HAIL CLARKTON 36.45N 89.97W
05/26/2006 E1.00 INCH DUNKLIN MO AMATEUR RADIO
0800 PM HAIL PIGGOTT 36.38N 90.20W
05/26/2006 E0.88 INCH CLAY AR TRAINED SPOTTER
0815 PM HAIL 3 N NEWBERN 36.16N 89.27W
05/26/2006 E1.00 INCH DYER TN AMATEUR RADIO
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 28 min |
| May 26, 7:08 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 37 min |
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 16 min |
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 26 min |
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 31 min |
| May 26, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 33 min |
| May 27, 3:01 PM CDT | Flash Flood Warning | MEG | Hardin | 119 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.